Hypertension is common after all forms of organ transplantation and this is related to the use of CNIs. The mechanisms linking the CNIs to hypertension are not fully understood but, as previously described, they interfere with vascular control mechanisms and increase activity of the sympathetic nervous system. In addition, the nephrotoxicity caused by these drugs may play a role in the development of hypertension (Andoh et al. 2001; Johnson et al. 2002). Interestingly, tacrolimus appears to be less potent in inducing hypertension than ciclosporin, although the reason for this remains unknown (Taylor et al. 1999).
Was this article helpful?
Do You Suffer From High Blood Pressure? Do You Feel Like This Silent Killer Might Be Stalking You? Have you been diagnosed or pre-hypertension and hypertension? Then JOIN THE CROWD Nearly 1 in 3 adults in the United States suffer from High Blood Pressure and only 1 in 3 adults are actually aware that they have it.